Skip to comments.Chloroquine COVID-19 drug has dangerous side effect for some patients
Posted on 04/02/2020 6:30:29 AM PDT by SeekAndFind
Chloroquine, now a popular drug for the treatment of COVID-19 has a dangerous side effect, a doctor has warned.
Dr. Michael Ackerman, a genetic cardiologist said the 65 year-old drug and the companion, hydroxychloroquine can trigger a sudden cardiac arrest.
Ackerman said the drugs come with a risk of sudden cardiac arrest for those with prolonged QTc, a lengthier-than-normal interval between heartbeats as shown on an electrocardiogram [ECG].
The patients QTc value reflects the health of the hearts electrical recharging system, he said in a report by Washington Times.
Dr. Michael J. Ackerman,: warns about chloroquines side effect
If the QTc is prolonged, it indicates that the system is inefficient or pokey, and in that setting, if QT-prolonging medications like hydroxychloroquine are added to the mix, that can be a dangerous and even deadly combination.
Ackerman, who is also director of Mayo Clinics Windland Smith Rice Sudden Death Genomics Laboratory said the danger of such reactions is really rare and can be mitigated.
About 90% of us would be absolutely fine being exposed to these medications, said Dr. Ackerman.
Five to 10% of us would be at increased risk where I would want my physician to make some adjustments and 1% of us are at significantly increased risk for this tragic side effect.
Taking Azithromycin with hydroxychloroquine or chloroquine, as some U.S. medical centres are now recommending to treat COVID-19, can exacerbate the situation.
The solution begins with awareness.
Mayo Clinic Proceedings published an urgent guidance for health-care providers recommending that they identify at-risk patients and determine their baseline QTc status,.
This can be done either by using an ECG or a mobile device, such as AliveCors KardioMobile 6L, which recently received FDA emergency clearance.
Dr. Ackerman recommended that medical professionals be aware of the issue and navigate it.
(Excerpt) Read more at msn.com ...
Illegal immigration probably poses a greater risk, but the MSM never mentions that.
Death risk for a placebo group is non-zero.
Just dont overdose on it, the cardio-toxicity is quite unforgiving
the Ratio of lethal/therapeutic dose is about 4
Kinda a narrow window of safety,
just stay inside the box and dont play in the streets
buried in the article
I’ve known this for over two weeks. The naysayers were quick to point this out from day one. Driving a car has a dangerous side effect as well. It’s why we wear seat belts.
But we still drive.
Oh no! A “dangerous side-effect” from a drug that Big Pharma can’t patent and make millions off of! We better ban it and wait for something new and expensive!
Some of the many side effects of the high-profit margin poisons these robber-barons push include stomach upset, persistent cough and death.
COVID-19 Treatment Protocols
So does aspirin.
The MSM is pathetically transparent.
I have come to the conclusion (due to the appearance of articles like this) is that the Left wants to discourage as much as possible any solution to the problem to promote fear and uncertainty, and to exacerbate and prolong the crisis.
That is the only conclusion that I can reach.
These drugs have been in general use for decades and considered SAFE under a doctors supervision (prescribed by a physician)
Saving American lives is not a reward to them.
The sun will rise tomorrow which could have dangerous side effects for some.
The MSM continues on the path to disgusting.
Every drug out there has some dangerous side effects for someone, somewhere. I can’t take penicillin. Does that mean we ban it? Rush Limbaugh just had a bad reaction to his chemo, does that mean the regimen is banned for every cancer patient?
The media thrives in the ignorance of the masses.
Drs. know about this stuff, It is an old story
All Prescription meds are dangerous,
or they wouldn’t need prescription from those
who have the training to nuance risk
Clinical Neurologist 33yrs experience
Look up all the meds that prolong qTC. There are a ton. And the good Dr is flouting numbers that are incorrect. The risk of Torsades from q on T is significantly less than 1/1000
This is someone who wants 15 minutes of fame. And I am not sure what a genetic cardiologist is. I would expect electrophysiologist is what he is.
The side effects are well established common knowledge and MSN acts like they only now are being just discovered. What absolute jerks.
Anything to continue the hysteria rather than straightforward “news” reporting. Chris Cizzella (sp? is right - America needs journalists - wish we had a handful.
...Look up all the meds that prolong qTC
Including ALL anti-psychotics, and yet some are advertised on TV
“a doctor has warned.”
Disclaimer: Opinions posted on Free Republic are those of the individual posters and do not necessarily represent the opinion of Free Republic or its management. All materials posted herein are protected by copyright law and the exemption for fair use of copyrighted works.